Wednesday , 19 September 2018

A Case Report on Sucralfate Induced Constipation

Neelam Swathi*, M. Swetha, Y. Himabindu, Ramesh Dhani
IVth Pharm.D, Ratnam Institute of Pharmacy, Pidathapolur, Muthukur, Nellore, Andhra Pradesh, India.

Abstract
Mucosal protective agent are drugs that protects the mucosal lining of the stomach from acidic gastric juices. Sucralfate is a very safe and commonly prescribed drug indicated in the short term treatment of active duodenal ulcers, gastrointestional reflux disease, NSAID induced ulcers, gastric ulcers, oral and oesophageal ulcers. sucralfate is a salt of sucrose complexed to sulfated aluminium hydroxide. In the presence of acid it forms a viscous tenacious paste that binds selectively to ulcers or erosions for upto 6 hours. Diagnosis of constipation after sucralfate administration is clinically based and straight forward. Constipation is among the most common adverse effect of most drugs which includes calcium channel blockers (verapamil), opioids (tramadol, morphine),ulcer protective agents (sucralfate) . Sucralfate has been reported as a safe drug during last 10 years of its use. constipation is very common adverse effect reported with sucralfate  administration because it directly interacts with the  stomach lining and inhibits the digestive process. Management of constipation does not require any medications it can be subsided by withdrawal or stoppage of drug that is responsible for causing constipation (sucralfate).
Key words: Sucralfate , ulcer protective agent ,constipation.

Scroll To Top